Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Tulsa, OK

May 15, 2007Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2007, 2:56 PM CDT for Muskogee County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 2:56 PM CDT (19:56 UTC)
Expired
May 15, 2007, 3:30 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 3:23 PM CDTTSTM WND GST 602 S Webbers Falls, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 151956
SVRTSA
OKC101-152030-
/O.NEW.KTSA.SV.W.0095.070515T1956Z-070515T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 330 PM CDT

* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WARNER...MOVING EAST AT 25
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WARNER AND
  WEBBERS FALLS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3557 9542 3546 9538 3535 9515 3546 9508
      3556 9514

$$
2 follow-up statements
000 
WWUS54 KTSA 152010
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT TUE MAY 15 2007

OKC101-152030-
/O.CON.KTSA.SV.W.0095.000000T0000Z-070515T2030Z/
MUSKOGEE OK-
309 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN MUSKOGEE COUNTY...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED JUST EAST OF WARNER... 
MOVING EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS FALLS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3552 9534 3541 9529 3535 9515 3546 9508
      3556 9514

$$
000 
WWUS54 KTSA 152031
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE MAY 15 2007

OKC101-152040-
/O.EXP.KTSA.SV.W.0095.000000T0000Z-070515T2030Z/
MUSKOGEE OK-
330 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKOGEE COUNTY
EXPIRES AT 330 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A STORM CHASER FOR KOTV REPORTED 60 MPH WIND SOUTH OF WEBBERS FALLS 
AT ABOUT 323 PM.

LAT...LON 3552 9534 3541 9529 3535 9515 3546 9508
      3556 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:45 PM CDT, 11 minutes earlier.

Area forecast discussion, May 15, 2:45 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT TUE MAY 15 2007

.DISCUSSION...
EARLIER CONVECTION ALONG THE PRE FRONTAL TROUGH HAS PUSH EAST OF THE
AREA...WHILE THE TRUE FRONT NOTED BY GUSTY NORTHWEST WINDS HAS
ENTERED NE OK AND WILL CONTINUE TO PUSH TO THE EAST SOUTHEAST. THE
FRONT AND ASSOCIATED CONVECTION SHOULD BE TO THE EAST OF THE AREA
BY EARLY TO MID EVENING. DRIER AND COOLER AIR ATYPICAL FOR MID MAY
WILL BEGIN TO SETTLE OVER THE SOUTHERN PLAINS TONIGHT...AND WILL
RESULT IN PLEASANT WEATHER FOR THE NEXT SEVERAL DAYS. UPPER RIDGING
OVER THE PLAINS WILL ALSO PUSH THE UPPER FLOW WELL TO THE NORTH
WHICH ALSO BE A LIMITING FACTOR FOR ANY STORM CHANCES. AFTER SEVERAL
DAYS OF BELOW NORMAL READINGS...TEMPERATURES CLIMB BACK TO OR
SLIGHTLY ABOVE NORMAL TEMPERATURES BY THE WEEKEND AS SURFACE FLOW
BECOMES MORE SOUTHERLY AND 850 MB TEMPERATURES WARM. BY LATE IN THE
WEEKEND TO EARLY NEXT WEEK...UPPER TROUGH DIGS SOUTH FROM CANADA
WHICH WILL EFFECTIVELY TRANSITION THE FLOW TO A MORE SOUTHWESTERLY
PATTERN. AT THAT TIME SURFACE REFLECTIONS BECOME BETTER ORGANIZED TO
OUR WEST. WONT ADD POPS AT THIS POINT...HOWEVER LATER SHIFTS WILL
CERTAINLY WANT TO MONITOR FUTURE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  75  51  77 /  10   0   0   0
FSM   55  76  51  78 /  20   0   0   0
MLC   53  76  50  78 /  10   0   0   0
BVO   49  74  44  76 /  10   0   0   0
FYV   48  70  42  73 /  20   0   0   0
BYV   50  71  46  73 /  20   0   0   0
MKO   50  75  50  77 /  10   0   0   0
MIO   47  73  47  74 /  10   0   0   0
F10   51  75  49  77 /  10   0   0   0
HHW   56  77  53  78 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....23
Hazardous weather outlook, May 15, 5:08 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT TUE MAY 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT TUE MAY 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR
INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS
EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN
CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT
PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS
BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME
HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE
INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY
SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL
AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY
STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS
THE FRONT CONTINUES TO MOVE SOUTH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY
NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 15, 1:37 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007

OKZ073-075-151900-
LATIMER OK-PITTSBURG OK-
137 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     EASTERN PITTSBURG AND NORTHWESTERN LATIMER

AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PITTSBURG COUNTY...MOVING EAST AT 20 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3501 9565 3487 9562 3494 9531 3506 9530
Special weather statement, May 15, 2:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE MAY 15 2007

OKZ073>076-151945-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-
211 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...NORTHERN LE FLORE...EASTERN PITTSBURG AND
     NORTHERN LATIMER

AT 211 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF KEOTA TO HAILEYVILLE...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MC CURTAIN...MCCURTAIN...LEQUIRE...KEOTA...
WILBURTON...GOWEN...PANOLA...RED OAK...MILTON...BOKOSHE...
COWLINGTON...HARTSHORNE AND HAILEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3526 9497 3478 9571 3487 9516 3533 9452
Local storm report, May 15, 2:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             1 W MORRIS              35.61N 95.88W
05/15/2007  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

&&

NMK
Special weather statement, May 15, 2:14 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT TUE MAY 15 2007

ARZ001-010-151945-
BENTON AR-WASHINGTON AR-
214 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND SOUTHERN BENTON

AT 214 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF SAVOY TO MORROW...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...FAYETTEVILLE AND SPRINGDALE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3617 9443 3580 9447 3584 9405 3623 9392
Special weather statement, May 15, 2:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT TUE MAY 15 2007

ARZ010-011-152045-
MADISON AR-WASHINGTON AR-
248 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND WESTERN MADISON

AT 245 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STRICKLER...MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED JUST NORTHEAST OF FAYETTEVILLE.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
STRICKLER...BLACKBURN...WINSLOW...BRENTWOOD...CROSSES...DELANEY...ST
PAUL...BRASHEARS...GOSHEN...MAYFIELD...AND HINDSVILLE

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3620 9418 3576 9443 3579 9379 3623 9369
Special weather statement, May 15, 2:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT TUE MAY 15 2007

OKZ070-071-152030-
MCINTOSH OK-MUSKOGEE OK-
253 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     EASTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

AT 253 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF WARNER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WARNER...KEEFETON AND WEBBERS
FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3561 9545 3546 9543 3542 9509 3547 9508
      3554 9513 3567 9513

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:36 PM CDTSpecial Weather StatementTSACherokee24 min
May 15, 1:37 PM CDTSpecial Weather StatementTSAOkmulgee23 min
May 15, 2:11 PM CDTSpecial Weather StatementTSALatimer34 min
May 15, 2:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore58 min
May 15, 2:53 PM CDTSpecial Weather StatementTSAMuskogee37 min
May 15, 3:21 PM CDTSevere Thunderstorm WarningTSAHaskell39 min
May 15, 3:43 PM CDTSpecial Weather StatementTSASequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.